Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having scrapes on knees. Used triple antibiotic ointment. Having redness and extreme tenseness. What should be done?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have two scrapes on my knees that have come increasingly sore. I have used silver ointment and alternation with triple antibiotic ointment and have bandaged for two days. I now have redness and extreme tenseness creeping up from the wounds. It hurts to even walk. What should I do?
Posted Sun, 24 Nov 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 35 minutes later
Brief Answer: please read a detailed answer below Detailed Answer: Hi Thanks for writing to us. It seems the wound has not responded to medicines applied and is getting inflammed. To treat the same take an oral antibiotic like amoxycillin clavulinic acid combination or cefixime along with an oral anti inflammatory like diclofenac serratiopeptidase combination. These two are prescription drugs. clean the area with betadine daily twice and apply mupirocin cream. If the lesion has formed crust, apply steroid antibiotic cream like mupirocin fluticasone combination. This should help lesion heal in few days.Also when the lesions heal and crust, slight pain while moving or stretching the limb is there. But as redness has increased,probably the lesion is inflammed. Posting an image of affected area would help me in assisting you further Hope this helped.
Above answer was peer-reviewed by
Follow-up: Having scrapes on knees. Used triple antibiotic ointment. Having redness and extreme tenseness. What should be done? 7 minutes later
This is just unbadaged after getting home this evening
Answered by Dr. Kalpana Pathak 27 hours later
Brief Answer: YOu need oral antibiotics Detailed Answer: Hi, Please accept my apology for delayed response. I have seen the image attached. Your wound seems infected with redness and swelling in surrounding areas. Infact the redness has spread upwards involving thighs. I would advise that you Start oral antibiotic like amoxy clav in adult dose of 625 mg twice in a day or cefixime 200 mg twice in a day Take an oral antiinflammatory like diclofenac serratiopepetidase twice in a day Clean the area with betadine daily Apply mupirocin cream two times in a day keep the legs in slighly elevate position while resting and avoid too much walking or exercising. In such wounds anti tetanus injection is also advised. As most of these drugs need a prescription from your local doctor, a visit to doctor nearby is recommended. Hope this helped. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor